Duke Mathematical Journal

Automorphisms of the pants complex

Dan Margalit

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 121, Number 3 (2004), 457-479.

First available in Project Euclid: 1 March 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57M
Secondary: 20F


Margalit, Dan. Automorphisms of the pants complex. Duke Math. J. 121 (2004), no. 3, 457--479. doi:10.1215/S0012-7094-04-12133-5. http://projecteuclid.org/euclid.dmj/1078170756.

Export citation


  • J. F. Brock, The Weil-Petersson metric and volumes of $3$-dimensional hyperbolic convex cores, J. Amer. Math. Soc. 16 (2003), 495--535.
  • J. L. Harer, The virtual cohomological dimension of the mapping class group of an orientable surface, Invent. Math. 84 (1986), 157--176.
  • W. J. Harvey, "Geometric structure of surface mapping class groups" in Homological Group Theory (Durham, England, 1977), London Math. Soc. Lecture Note Ser. 36, Cambridge Univ. Press, Cambridge, 1979, 255--269.
  • A. Hatcher, P. Lochak, and L. Schneps, On the Teichmüller tower of mapping class groups, J. Reine Angew. Math. 521 (2000), 1--24.
  • A. Hatcher and W. Thurston, A presentation for the mapping class group of a closed orientable surface, Topology 19 (1980), 221--237.
  • N. V. Ivanov, "Automorphisms of complexes of curves and of Teichmüller spaces" in Progress in Knot Theory and Related Topics, Travaux en Cours 56, Hermann, Paris, 1997, 113--120.
  • M. Korkmaz, Automorphisms of complexes of curves on punctured spheres and on punctured tori, Topology Appl. 95 (1999), 85--111.
  • F. Luo, Automorphisms of the complex of curves, Topology 39 (2000), 283--298.
  • H. A. Masur and Y. N. Minsky, Geometry of the complex of curves, I: Hyperbolicity, Invent. Math. 138 (1999), 103--149.
  • H. Masur and M. Wolf, The Weil-Petersson isometry group, Geom. Dedicata 93 (2002), 177--190.
  • Y. N. Minsky, "A geometric approach to the complex of curves on a surface" in Topology and Teichmüller Spaces (Katinkulta, Finland, 1995), World Sci., River Edge, N.J., 1996, 149--158.